Risperidone induced ventricular tachycardia

Psychopharmacol Bull. 2010;43(3):82-3.

Abstract

This is a case report of ventricular tachycardia in a 35 years old African American male being treated with risperidone for schizophrenia. Patient had no other cardiovascular risk factors. His physical examination and laboratory test results were essentially normal. Episodes of non-sustained ventricular tachycardia resolved after discontinuation of risperidone. Above case report is likely to add to the limited evidence for risperidone associated cardiotoxicity.

Publication types

  • Case Reports

MeSH terms

  • Adult
  • Antipsychotic Agents / adverse effects*
  • Echocardiography, Stress
  • Electrocardiography
  • Humans
  • Male
  • Risperidone / adverse effects*
  • Schizophrenia / drug therapy*
  • Tachycardia, Ventricular / chemically induced*
  • Tachycardia, Ventricular / diagnosis

Substances

  • Antipsychotic Agents
  • Risperidone